implant, pill, antibiotics an oc lol PLEASE READ

I have the implant fitted but my hormones were all over the place so the gp put me on the pill aswell. i was recently put on antibiotics an was told it would stop the pill from working but not the implant.
When i was pregnant with my son i had the condition OC (dunno if you know what that is) but all of a sudden today ive become extreamly itchy, which is the main symptom of OC. after reading the side affects of the antibiotics one is also itchin but as ive had OC before i know what the itchin feels like and it is horrible ive already made myself bleed scratchin my skin is now red raw.
do you think you can get OC when you are not pregnant? because its a reation to pregnancy hormones???? so im worried now
what do you think?


xxxxxxxxxxxxxxx

Posts

  • Right, I'm not an expert but as far as I know you shouldn't use ANY form of hormonal contraception if you have suffered from OC. You shouldn't have been fitted with the implant, and you definitely shouldn't be taking the pill on top of it. The hormones in the cotraception can cause the OC to flare up which is probably what has happened. I think you need to go back to your gp and see what he says.
    xx
  • so does that mean i could be pregnant or would the contraception still work???
  • No, the contraception would still work, it's just possible it might make you ill. Just done some googling and found a leaflet about OC on the british liver truse site. It suggests that it's not currently known whether hormaonal contraception is safe or not, but it does say this about antibiotics.

    "Because they have the potential to cause
    cholestasis it may be advisable to avoid the
    antibiotics erythromycin and augmentin following
    an OC pregnancy as other treatments are likely to
    prove just as effective. The use of antibiotics should
    be weighed against the risk of irritation to the
    womb caused by a urinary tract infection."

    So it sounds like it could be the antibiotics that are the problem.
    xx
  • im on Phenoxymethylpenicillin ?????
  • The itching may be nothing to do with the oc.
    I am alergic (sp?) to penicillin and it takes the form of me going bright red and itching all over! stop taking the tablets until you can see your doc.
    xx
Sign In or Register to comment.

Featured Discussions

Promoted Content